Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 3, 2018, 3:54 AM CDT for 13 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 3, 2018, 6:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 3, 2018, 6:00 AM CDT
- Expired
- Apr 3, 2018, 3:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 67 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4946 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS74 KAMA 030854 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 354 AM CDT Tue Apr 3 2018 OKZ002-003-TXZ002>004-032000- /O.NEW.KAMA.HW.W.0004.180403T1100Z-180403T2000Z/ Texas-Beaver-Sherman-Hansford-Ochiltree- Including the cities of Guymon, Beaver, Forgan, Stratford, Spearman, Gruver, and Perryton 354 AM CDT Tue Apr 3 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 3 PM CDT this afternoon. * Timing...From 6 AM to 3 PM today. * Winds...North 35 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ OKZ001-TXZ001-005>010-013>015-018>020-032000- /O.NEW.KAMA.WI.Y.0008.180403T1100Z-180403T2000Z/ Cimarron-Dallam-Lipscomb-Hartley-Moore-Hutchinson-Roberts- Hemphill-Carson-Gray-Wheeler-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Dalhart, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Claude, Clarendon, and Wellington 354 AM CDT Tue Apr 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 3 PM CDT this afternoon. * Timing...From 6 AM to 3 PM today. * Winds...North 30 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Cockrell
1 follow-up statement
525 WWUS74 KAMA 031906 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 206 PM CDT Tue Apr 3 2018 OKZ002-TXZ002-003-032015- /O.CAN.KAMA.HW.W.0004.000000T0000Z-180403T2000Z/ Texas-Sherman-Hansford- Including the cities of Guymon, Stratford, Spearman, and Gruver 206 PM CDT Tue Apr 3 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. Winds have fallen below warning criteria. $$ OKZ001-TXZ001-006>008-013-018-032015- /O.CAN.KAMA.WI.Y.0008.000000T0000Z-180403T2000Z/ Cimarron-Dallam-Hartley-Moore-Hutchinson-Carson-Armstrong- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Dumas, Borger, Panhandle, White Deer, and Claude 206 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. Winds have fallen below wind advisory criteria. $$ OKZ003-TXZ004-032015- /O.CON.KAMA.HW.W.0004.000000T0000Z-180403T2000Z/ Beaver-Ochiltree- Including the cities of Beaver, Forgan, and Perryton 206 PM CDT Tue Apr 3 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * Timing...Until 3 PM. * Winds...North 30 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ005-009-010-014-015-019-020-032015- /O.CON.KAMA.WI.Y.0008.000000T0000Z-180403T2000Z/ Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth- Including the cities of Booker, Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 206 PM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * Timing...Until 3 PM. * Winds...North around 35 mph with gusts up to 45 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:47 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 3, 12:47 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1247 AM CDT Tue Apr 3 2018
.AVIATION...
06Z Issuance...All sites will remain VFR through the period. Winds
will be southwesterly and 15-20 kts until around 09Z when a cold
front will swing winds northerly and gust 35-45 kts. Strong winds
will hang on until after 19Z when they should start to decrease to
gusts of 20-30 kts. Winds will ease after 00Z to aob 10kts and
begin swinging more easterly.
Beat
&&
.PREV DISCUSSION... /Issued 424 PM CDT Mon Apr 2 2018/
DISCUSSION...
Strong cold front to push south across the Panhandles late tonight
into Tuesday morning. Winds will shift to the north 20 to 35 mph
with higher gusts near 50 to 55 mph following the passage of the
cold front. A Wind Advisory or possibly a High Wind Warning may be
needed across portions of the forecast area after 12Z Tuesday but
decided to hold off for midnight shift to assess the situation for
location and timing. The strong northerly winds will persist
through about mid afternoon Tuesday before gradually subsiding.
Cold surface high to build into the forecast area Tuesday and
Tuesday night with freezing temps possible Tuesday night and
Wednesday morning. A Freeze Warning or Freeze Watch may be needed
by later shifts.
Surface trough to develop and deepen across eastern Colorado and
eastern New Mexico resulting in southwesterly winds to return
Wednesday and increase to around 15 to 25 mph with higher gusts.
Warmer and continued dry conditions expected. Another cold front
to move through the forecast area Thursday bringing much cooler
conditions late this week. 1035 to 1040 mb surface high builds
south across the Plains states late this week. Northwesterly flow
aloft allows for short wave troughs to approach the Panhandles by
Friday and Friday night bringing the possibility for precip later
this week. Precip expected to start off as cold rain Friday but
then possibly changing over to or mixing with freezing or frozen
by late Friday and Friday night mainly across the northern and
eastern portions of the forecast area. Current thinking is that
any precip should be light with trace amounts. Southerly winds to
return for the weekend, however a backdoor cold front will track
south and west across the forecast area Sunday.
Schneider
FIRE WEATHER...
A Fire Weather Watch has been issued from 9 AM until 7 PM for all
of the Texas and Oklahoma Panhandles Tuesday. Strong north 20 foot
winds of 20 to 35 mph with gusts near 45 to 55 mph and minimum
afternoon humidities of 10 to 15 percent will allow for critical
fire weather conditions. RFTIs will be in the 3 to 4 range across
most of the Panhandles.
Elevated to near critical fire weather conditions will be
possible Wednesday as 20 foot winds become southwesterly again and
increase to around 15 to 25 mph with higher gusts. Minimum
afternoon humidities will be near 15 percent Wednesday and as low
as 10 percent in localized areas. RFTIs of 1 to 2 will be
possible.
Elevated to critical fire weather conditions are also expected on
Sunday as mainly 20 foot westerly winds of 20 to 35 mph with
higher gusts over the southwestern half of the Panhandles and
northerly 20 foot winds of 15 to 25 mph with higher gusts across
the northeastern half of the area are expected. Minimum afternoon
humidities will range from 10 to 15 percent across the
southwestern Panhandles to around 20 to 25 percent across the
northeastern half Panhandles. RFTIs are forecast to be around 3 to
5 over the southwestern Panhandles with 1 to 2 elsewhere.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from 9 AM CDT this morning through this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Fire Weather Watch from 9 AM CDT this morning through this
evening for the following zones: Beaver...Cimarron...Texas.
&&
16/3Hazardous weather outlook, Apr 2, 10:19 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 1019 PM CDT Mon Apr 2 2018 CORRECTED TYPOGRAPHICAL ERROR IN TONIGHT SECTION OKZ001>003-TXZ001>020-031115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1019 PM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Elevated fire weather conditions will continue until 3 AM CDT on a spotty basis across the western half of the Panhandles due to southwest to south winds of 15 to 25 mph with higher gusts along with relative humidity values between 10 and 20 percent. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Sustained north winds around 35 mph at times along with higher gusts are likely Tuesday morning through mid afternoon across much of the Oklahoma and Texas Panhandles. A Wind Advisory may become necessary during this time period. Critical fire weather conditions will likely develop on Tuesday across the Oklahoma and Texas Panhandles due to strong north winds and low relative humidity values. A Fire Weather Watch has been issued across all of the Texas and Oklahoma Panhandles from 9 AM until 7 PM Tuesday. Elevated to near critical fire weather conditions are likely again on Wednesday across all of the area due to strong southwest winds and low relative humidity values. Elevated to near critical fire weather conditions may develop on Sunday across the Oklahoma and Texas Panhandles due to breezy west winds and low relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions tonight, and then again Tuesday, Wednesday and Sunday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:54 AM CDT | High Wind Warning | AMA | Hansford, Ochiltree, Sherman | 11 hr |
| Apr 3, 3:55 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 12 more | 24 hr |
| Apr 3, 3:55 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 15 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.